MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1110-C
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Wireless Communication Problem (3283)
Health Effect - Clinical Codes Shaking/Tremors (2515); Speech Disorder (4415)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a lack of tremor and speech control.X-ray imaging confirmed the leads and lead extensions were appropriately placed.Troubleshooting and reprogramming efforts were unsuccessful, and eventually the implantable pulse generator (ipg) would no longer communication with the clinician programmer (cp).The patient underwent a revision procedure wherein the ipg was replaced and did well postoperatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis of the returned ipg revealed no anomalies.The ipg showed typical device characteristics throughout visual and functional testing.No communication issues were observed including testing with the cp.However, a labeling review was conducted, and revealed loss of adequate stimulation, and motor problems such as tremor, and speech or swallowing problems are known risks associated with the use of dbs system.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20355819
Report Number3006630150-2024-06566
Device Sequence Number12783935
Product Code MHY
UDI-Device Identifier08714729820758
UDI-Public08714729820758
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/04/2017
Device Model NumberDB-1110-C
Device Catalogue NumberDB-1110-C
Device Lot Number18033896
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown